Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Horrible Lyrica Reaction

AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:21 AM in Pain Medications
I have been on Lyrica (50mg 3x's per day) for about a month and a half. After about two weeks, I started experiencing random episodes of vomiting. For example, I would eat breakfast in the morning, and within 10 minutes promptly throw it all up. As soon as that happened I felt fine the rest of the day and went about my business. (And NO I am not pregnant - I see what you're thinking!!!)
After about a week of that (which caused me to miss some Lyrica doses) I had about three days where I just felt miserable sick to my stomach and stayed in bed all day. Worked through that and started feeling better.
About a week after that Friday rolled around. Had been having a crummy day - just generally didn't feel well and my tummy hurt. My fiance and I were on the way to a party, and about half way there I had him turn around and take me home because I felt too sick to go. As soon as I got home I started throwing up and basically never stopped until Monday. By Monday I had yet to keep down water and was horribly dehydrated so I went to the doctor (at this point the only pain med I was taking was my Fentenayl patch because nothing else would stay down). Doc took one look at me and sent me to the ER where they ended up admitting me for three days. I have stopped taking the Lyrica since then, convinvced that this was causing my illness.
I have been out of the hospital for about 4 days, but still haven't really regained my appetite. I lost about 20 pounds in the last month, so now I weigh less than 100lbs (I'm about 5'1...I look kind of sickly skinny at the moment :( )

The dr's at the hospital weren't convinced that it was the Lyrica making me sick, but couldn't find any other cause. Has this ever happened to anyone else? Is there any other ideas of what could have happened here?


  • janiel, that is aweful. I hope you are feeling better now. My new Dr suggested Lyrica but I have read so many bad things about it that I said no. I think alot of people here at SH use Lyrica. Good luck to you
  • Thanks dmoonchild...I am feeling much better now. Tired from all the weight loss and still not eating much, but just not feeling sick to my stomach is oh so very nice at this point! I do think that the Lyrica helped my pain to a point, but boy, those side effects sure weren't worth it in the end!!!! I still have to go in to my PM doctor and talk to him about all of this - I'll be interested to see what he thinks...
  • Im glad you are better. When are you getting married? How exciting!
  • We are looking at the summer of 2010. We are both teachers so we want to have it in the summer months so we can follow the wedding with a fun honeymoon and not have to worry about missing any work. Also, both being teachers means we're POOR and we need to have a few years to save up for it! ;)

    Thanks for the kind words!
Sign In or Register to comment.